Back on Vectibix
Waiting to hear back on scan results is the worst—and this time it took longer than most—but we finally had a tele-health conference with Gina’s oncology team at MSK on Friday. Of her two tumors, one has gotten a little smaller, while the other was unchanged. That’s mostly good news.
Less good was learning that the placement of the tumors makes them inoperable. They need to shrink a lot more for that to be possible. And unfortunately, her team feels that the best way to do that is to put Gina back on Vectibix.
You may remember that Vectibix was the drug that brutalized Gina last time around. I don’t recall Gina turning into a tiger at any point during her treatment, but the posted potential side effects was a complete checklist for her: diarrhea, sore mouth, inflammation of mucous membranes, weakness, cracking and infection of the nail beds, loss of appetite, low magnesium, low potassium, acne-like skin rash, itching, and dry skin. And when combined with the rest of her FOLFIRI cocktail, you can add losing hair—along with the constant aching and soreness of her joints and muscles.
Most of the time, I feel like I can say we’re going through this together. But chemo, especially this kind, that’s all Gina. I can’t imagine what it feels like to go through so much pain, discomfort, and just feeling gross. It’s just too hard and too unfair.
This reoccurrence has been already much harder on Gina, emotionally and physically. The chemo has been making her feel so fatigued and sick that she’s losing a few days each cycle, barely able to stay awake, no less work or be with our family, no matter how much she tries—and it’s not going to get easier with an effin’ tiger in the mirror.
Gina only gets one more week to be in the sun this summer before she starts on Vectibix, and I’m going to do my best to make sure she’s outside as much as possible until next Monday. Please keep her in your hearts and prayers—and send all the stars you can.
Thank you for being there for her.